MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Products from multiple manufacturers were implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2014, the patient underwent an anterior lumbar interbody fusion and posterolateral fusion surgery, and a posterior thoracolumbar fusion surgery on the lumbar region of her spine from vertebrae l1 to s1.Reportedly, patient was implanted with rhbmp-2/acs in this surgery.The rhbmp-2 collagen sponge was placed outside a cage, i.E., in the posterolateral region.Allegedly, the patient's post-operative period was marked by ¿a period of improvement followed by increasing pain in her low back and buttocks¿.It was reported that the patient presented with the following pre-op diagnosis: recalcitrant lumbago.Multilevel segmental lumbar spinal stenosis with foraminal stenosis.Degenerative lumbar disk disease.Degenerative spondylolisthesis.Degenerative scoliosis.The patient underwent the following procedures: anterior lumbar interbody fusion via left-sided retroperitoneal approach, l4-l5, l5-s1.Placement of intradiscal spacer, l4-l5 and ls-s1.Anterior spinal instrumentation with titanium vertebral retention screws l4 and s1.Use of bmp.Local bone grafting.As per operative notes, ¿ the spacer was filled with bmp, tamped into position with excellent interpositional fit and 25 mm titanium vertebral retention screws were inserted in the body of s1.The identical diskectomy was then performed and a 13 run tall, 12-degree lordotic spacer was filled with bmp, tamped into position with good interpositional fit and 25 mm retention screws were inserted into l4 along with the locking mechanism.¿ no intra-operative complications were reported.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7618677
Report Number1030489-2018-00872
Device Sequence Number13808421
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2016
Device Catalogue Number7510600
Device Lot NumberM111206AAY
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;